Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 12, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 17, 2020, 8:32 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 18, 2020, 7:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2020, 8:32 PM EDT (00:32 UTC)
- In effect from
- Jul 18, 2020, 7:00 AM EDT
- Expired
- Jul 18, 2020, 8:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WHUS41 KCAR 180032 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 832 PM EDT Fri Jul 17 2020 MEZ029-030-181200- /O.NEW.KCAR.BH.S.0012.200718T1100Z-200719T0000Z/ Coastal Hancock-Coastal Washington- 832 PM EDT Fri Jul 17 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...The warm air temperatures in the 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 7 AM EDT Saturday through Saturday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Sinko
2 follow-up statements
025 WHUS41 KCAR 180906 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 506 AM EDT Sat Jul 18 2020 MEZ029-030-190000- /O.CON.KCAR.BH.S.0012.200718T1100Z-200719T0000Z/ Coastal Hancock-Coastal Washington- 506 AM EDT Sat Jul 18 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...The warm air temperatures in the 70s to around 80 may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
496 WHUS41 KCAR 190007 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 807 PM EDT Sat Jul 18 2020 MEZ029-030-190115- /O.EXP.KCAR.BH.S.0012.000000T0000Z-200719T0000Z/ Coastal Hancock-Coastal Washington- 807 PM EDT Sat Jul 18 2020 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$ CB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 17, 6:06 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 17, 6:06 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Caribou ME 606 PM EDT Fri Jul 17 2020 .SYNOPSIS... A warm front will cross the area tonight. High pressure will build across the region Saturday into Sunday. A cold front will cross the region Monday. High pressure will build across the region Tuesday. A weather disturbance will begin to approach from the west on Wednesday. && .NEAR TERM /THROUGH SATURDAY/... 6:06 pm update: Area radars show that most of the steady shower activity has moved out of the area. There are still a few showers Downeast and one lone shower in central Penobscot County. Even where the showers have ended, there are still areas of drizzle that will likely persist well into the night and perhaps into early Saturday morning. Low clouds across the FA will continue to lower tonight with areas of fog to likely become more thick and widespread with time. Whether or not the fog becomes thick enough for a dense fog advisory remains uncertain. Will remove any mention of thunder and add some drizzle for tonight. Otherwise, only minor tweaks based on the latest observations and expected forecast trends this evening. Previous discussion: Shower and thunderstorm activity will end early this evening as an upper level shortwave and accompanying upper jet push eastward into New Brunswick. This will leave low clouds and some drizzle ahead of the approaching warm front that will cross tonight. Clouds will continue to lower and fog will become prevalent later in the evening. The fog will continue into Saturday morning. A Dense Fog Advisory may be needed as very warm and moist air is introduced into the area tonight with the warm front. Will wait into the evening to see how things progress. Saturday will be a very warm and humid day with highs well into the 80s and dew points rising into the low to mid 60s. Some locations could be 25 degrees warmer than today. In terms of convection, it's going to be very dry aloft without much in the way of a surface trigger or upper level forcing. There's also a cap near 600mb that will have to be overcome. Any thunderstorm that does form won't last long. The best chance seems to be in eastern Aroostook County where low chance PoPs will be used. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... Any storms will die off Saturday early Saturday evening. Saturday night looks like another night with fog and low clouds for many areas as the southerly onshore flow allows the marine layer to persist well inland. Sunday is looking warm and muggy. Straight south wind off the cool Gulf of Maine will keep it from getting as warm as it could if we had a west or southwest wind. Highs in the 80s with a few spots approaching 90 near or a bit north of Bangor. Cooler immediate coast. Muggy with dewpoints roughly in the mid 60s. Could be storms in Northern Maine, but models are in poor agreement. Some models have a subtle shortwave trough/vort max while others, such as the ECMWF, have no such feature and keep us dry. Operational ECMWF is a slight outlier, so did put in a chance of showers/slight chance of storms in the north for Sunday afternoon. Sunday night looks very mild with a south breeze ahead of approaching cold front. Low clouds and fog again. Can't rule out a few non-surface-based storms in the north ahead of the cold front. Weak cold front moves through from north to south on Monday. Upper trough and more potent vort max lags well behind the surface cold front, so although there could be some storms with the cold front, not too excited and only went for chance of showers/slight chance of storms for Monday. Thunderstorm threat generally shifts south through the day with the cold front. Another very warm day with mid to upper 80s north and near 90 Interior Downeast. Cooler near the coast. With dewpoints near 70 in Interior Downeast, some spots could approach heat advisory criteria. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Cold front clears the area Monday night with dry conditions overnight Monday into Tuesday. More comfortable dewpoints and slightly cooler temperatures, though temperatures will still be a bit warmer than average. Wednesday into Thursday, an upper trough approaches and brings an increased shot at showers and storms and slightly muggier conditions than on Tuesday. Of course, this far out there's a fair amount of timing differences between models. Temperatures remaining a bit warmer than average through Friday. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... NEAR TERM: Conditions will deteriorate this evening to IFR cigs and continue to get worse by later in the evening as LIFR vis in fog develops and continues into Saturday morning. The fog will burn off and all terminals will feature VFR conditions by later Saturday morning. Isolated thunderstorms are possible Saturday afternoon...mostly towards PQI and CAR. SHORT TERM: Saturday Night...IFR ceilings starting near the coast and likely spreading well inland overnight. Light winds. Sunday...Generally VFR once the morning low clouds go away, though low clouds could persist immediate coast. South breeze. Can't rule out a storm Northern Maine. Sunday Night...Again, good shot at IFR ceilings starting near the coast and spreading inland. Breezy from the south. Monday...Mainly VFR once morning low clouds go away. Variable breeze. Storms possible. Monday Night through Tuesday Night...West breeze and mainly VFR. Wednesday...MVFR possible with a chance of storms. && .MARINE... NEAR TERM: Fog will develop this evening and become widespread and thick later tonight into Saturday morning. The fog will retreat from the coastline during Saturday morning and return Saturday evening. Winds will remain light and a south swell will generate seas up to 2 to 3 feet. SHORT TERM: South breeze approaching small craft levels Sunday night and Monday ahead of a cold front. Seas also nearing small craft levels. Areas of fog until the day Monday. Monday night through Wednesday, winds are lighter, with seas also falling back easily below small craft levels. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/MCW Short Term...Foisy Long Term...Foisy Aviation...CB/MCW/Foisy Marine...CB/MCW/Foisy
Hazardous weather outlook, Jul 17, 3:46 AM EDT, 16 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 346 AM EDT Fri Jul 17 2020 MEZ001>006-010-011-015>017-029>032-180800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 346 AM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-180800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 346 AM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:06 AM EDT | Dense Fog Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Washington | 3 hr |
| Jul 18, 2:23 PM EDT | Special Weather Statement | CAR | 52 min | |
| Jul 18, 3:41 PM EDT | Special Weather Statement | CAR | Penobscot | 34 min |
| Jul 18, 5:19 PM EDT | Special Weather Statement | CAR | Washington | 41 min |
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.